Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low HDL, LDL, Cholesterol, but high triglycerides?
Jun 6, 2009

Dx'd with CNS Non-Hodgkin's Lymphoma, StageIVc, then advanced AIDS in 2/07, went through high-dose chemo, radiation, mouse clonal anti-bodies gene therapy (Rituxan)... somehow squeaked through after 3 separate oncologists said treatment would be of no avail. On HAART, which made HIV vl undetectable since 3/07. Also dx'd w/ HepB (undetectable now, and even lost the surface and core antibodies), just finishing Interferon/Ribavirin therapy for HepC ( I was massively transfused (20+ units) in '83 ... 48 wks of hell (worse than chemo), but HepC is undetectable at 4 wk mark.... 4 wks left of 48 wk regimen. Yeah, I know, compared to all that who cares about Cholesterol levels.....but the latest labs said HDL 31, LDL 94, Total cholesterol 178 and triglycerides 264. My Dr. said LDL is fine and total cholesterol is fine, but HDL is too low and triglyc. are too high. Is that a normal reading, or is it just the long term effects of interferon, etc.?? Of course I don't drink, so is there anything I can do to lower triglycerides and raise HDL through my diet which I thought was pretty good already. My Dr. says I should maybe be taking "lopid". Can't I just wait until my interferon is over and I get back to normal??? CD4 at start of therapy 200, now 120, after dipping to nadir of 81 2 mos ago. Thank you!

Response from Dr. Holodniy

That is an amazing story of survival and success. My hat is off to you. You don't indicate what your HAART regimen is. That may also be affecting the lipid numbers. That triglyceride level is not that high. I have seen values ten times that. There is no urgency for lipid lowering meds in you. I would agree on waiting until you complete the HCV treatment and clear your system of its side effects. You could also consider modifying the HIV meds and see if that does the trick before embarking on lipid lowering meds.



Previous
i dont really know
Next
Meds during Ramadhan

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement